MAUDE Adverse Event Report: IRADIMED CORPORATION MRIDUIM 3860 SERIES MRI INFUSION PUMP/MONITOR SYSTEM; Pump, infusion

IRADIMED CORPORATION MRIDUIM 3860 SERIES MRI INFUSION PUMP/MONITOR SYSTEM; Pump, infusion
Model Number 3860+
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history log for (b)(6) 2025, the day of the event, indicates the user programmed the pump using the dose rate calculator while the infusion pump was operating without a drug library.Instead of selecting propofol, the user chose "drug?" from the dose rate calculator.The user never adjusted the default concentration of 1 mg/1 ml to 10 mg/1 ml, which is the standard propofol concentration.This discrepancy would result in a 10x faster infusion rate.This finding aligns with the event as reported in the complaint, where the intended infusion rate was 13.0 ml/hr., but the logged rate was 130 ml/hr.Therefore, the infusion was run using "drug?" as the drug of choice, and the user inadvertently misprogrammed it.The available information does not indicate that the pump malfunctioned.Additionally, the operation manual includes instructions and explanations for using the dose calculator.The most probable root cause of this event is user error programming the infusion pump.The customer did not provide the outcome of the patient but confirmed that the patient required medical intervention to preclude harm; therefore, iradimed is reporting this event.
 
Event or Problem Description
It was reported that the customer experienced a potential over-infusion event.According to biomed, the intended infusion rate was 13.0 ml/hr; however, the infusion rate during the event was 130 ml/hr.The user stated that they were using the drug library and had selected propofol.Biomed inspected the pump and could not reproduce the increased rate using the drug library, but upon reviewing the log, he noticed that the user had selected "drug ?".Biomed wanted to confirm this finding by evaluating the history log, as user error was suspected.The patient's status was described as having "crashed during the event" and required medical intervention to preclude harm.

Brand Name
MRIDUIM 3860 SERIES MRI INFUSION PUMP/MONITOR SYSTEM
Common Device Name
Pump, infusion
Manufacturer (Section D)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer (Section G)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer Contact
leonardo aldarondo
1025 willa springs drive
winter springs, FL 32708
MDR Report Key22107378
Report Number3005056560-2025-00004
Device Sequence Number8233092
Product Code FRN
UDI-Device Identifier00856038001089
UDI-Public0100856038001089
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3860+
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown